Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi guys, I've just completed my second month of 40 mg/day. My second month was supposed to be 60/mg a day, but because of a mix up at the pharmacy, I was only able to get 40 mg pills. For my third month, and I assume for the rest of my course, my dermatologist has prescribed 80 mg/day and I'm not too happy about that. I'm a 24 year old female, weighing about 54kg. I had mild to moderate acne before accutane, no cysts, and I began to clear immediately after starting my course. I have no active acne, and haven't gotten a new pimple in a month. I guess I'm not sure why she has me on what I feel like is a high dosage for my weight, especially when I'm already clear. I know she's the doctor and she knows best, but I'm really worried about side effects. I've been so lucky so far, and have only had slightly dry lips and scalp... emphasis on slight. I'm especially worried about increased sun sensitivity since I have not experienced that at all yet. My question is, would it hurt my treatment to stay on 40 mg/day or even to just go up to 60/mg a day instead of 80? Is it true that cumulative dosage is what's important and not daily dosage?

Link to comment
Share on other sites

Have you talked to your doctor about maybe staying on a lower dose? Maybe if you explained to them that you're hesitant to move to a higher dose when the dose you're on seems to be working, they'd work with you to adjust the dosage to something you're more comfortable with.

I wouldn't just adjust how much you're taking on your own, though. At least let your doctor know if you're planning on taking less than what was prescribed to you. Since their job is to monitor your course, they need to know about any changes.

Link to comment
Share on other sites

Wow- your situation sounds exactly like mine. Just finished first month on 40 mgs, and I cleared immediately. (except my back is slow to clear still.) My face was only mild, though.

Anyway,I'm quite worried that my PA will try to up my dosage, and that will have negative effects. I plan on telling her about my heel pain, that it makes it hard to walk sometimes. Then I'll tell her that the muscle soreness never really went away. (this is all true, by the way.) In light of these things, I"m hoping she'll keep me on the same dose. If she tries to increase me, I don't know what I'll do. I don't want to be a pushy patient who comes off as a know-it-all when I know nothing. But at the same time, it's my health. Good luck to me, right? haha.

Link to comment
Share on other sites

I have been on accutane for 6 weeks. I have been on 80 from the start. I weigh 120 lbs. 5'7" I have the normal dry side efftects and a little more tired than usual. I had some muscle stiffness in the beginning, but that has subsided.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×